MAUDE Adverse Event Report: DENTSPLY IMPLANTS MANUFACTURING GMBH XIVE S PLUS IMPLANT D4.5/L13; IMPLANT, ENDOSSEOUS, ROOT-FORM

DENTSPLY IMPLANTS MANUFACTURING GMBH XIVE S PLUS IMPLANT D4.5/L13; IMPLANT, ENDOSSEOUS, ROOT-FORM
Catalog Number 32262453
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Failure of Implant (1924); Pain (1994)
Date of Event 11/25/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While it is unknown if the device used in this case caused or contributed to the patient's symptoms, it is possible as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response and subsequent exposure to the same material.Therefore, this event meets the criteria for reportability per 21 cfr part 803.Evaluation of the implant's surface properties did not show any deviations.
 
Event or Problem Description
It was reported that a xive s plus implant was inserted in the jaw of a patient.The patient had postoperative pain for several days, even though antibiotics and painkillers were being taken.A dvt was made after implantation and there was no contact of the implant to surrounding nerve structures.The implant was placed completely intraosseous.The diagnostic findings before explantation are described as "infection" and "periimplantitis".The clinician expressed the suspicion that there may be an allergy to titanium because the patient had no more pain after removal of the implant approximately two weeks later.

Brand Name
XIVE S PLUS IMPLANT D4.5/L13
Common Device Name
IMPLANT, ENDOSSEOUS, ROOT-FORM
Manufacturer (Section D)
DENTSPLY IMPLANTS MANUFACTURING GMBH
steinzeugstrasse 50
mannheim, baden-wurttemberg 68229
GM  68229
MDR Report Key5486303
Report Number9681851-2016-00006
Device Sequence Number247209
Product Code DZE
UDI-Device IdentifierEFRI322624532
UDI-PublicEFRI322624532
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32262453
Device Lot NumberB120007731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2016
Initial Report FDA Received Date03/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR